MAUDE Adverse Event Report: CARDIOFOCUS HEARTLIGHT; HEARTLIGHT DEFLECTABLE SHEATH

CARDIOFOCUS HEARTLIGHT; HEARTLIGHT DEFLECTABLE SHEATH
Model Number 18-3356
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Infarction, Cerebral (1771)
Date of Event 07/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device deficiencies were reported.Stroke and air embolism are known potential adverse events documented in product labeling.The cause of the air embolism is unknown.The following additional devices were used and treatments were performed in addition to the pvi procedure.A mullins sheath and baylis nrg needle were used to gain transseptal access.After inserting a long wire, the mullins sheath was exchanged for the heartlight sheath.The biosense smarttouch catheter was placed through the heartlight sheath to create a matrix for the carto system.The smarttouch catheter was exchanged for a pentaray catheter to collect a pre-ablation voltage map.The pentaray was placed into the superior branch of the left common vein and exchanged for the heartlight excalibur balloon.Ablation was performed in the left common, right superior and right inferior.The excalibur balloon was exchanged for the pentaray.The post-ablation voltage map showed the right veins were isolated and a gap in the left common.The pentaray was exchanged for the excalibur balloon and the left common was re-ablated.The excalibur balloon was exchanged for the pentaray.The veins were rechecked and all found to be isolated.The heartlight sheath was moved into the right atrium atrium where the pentaray was exchanged for the smarttouch cathter.A cavotricuspid isthmus line was ablated and the heartlight sheath along with the ablation catheter were removed from the body.All heartlight products were prepared in normal fashion, to include deflating the excalibur balloon under water both as part of initial catheter preparation and prior to inserting to the catheter to re-ablate the left common.Cardiofocus has submitted mdr 1225698201900024 for the heartlight catheter used in this procedure.The relationship of the catheter to the air embolism is unknown, but cannot be excluded.
 
Event or Problem Description
Patient diagnosed with minor cerebral air embolism day after a pulmonary vein isolation (pvi) procedure to treat atrial fibrillation.The pvi procedure was performed in normal fashion.Patient was to be discharged from the hospital when patient reported having blurred/double vision.An mri was performed and neurologist diagnosed minor cerebral air embolism.The patient's discharge was delayed one day.The patient's vision had returned to normal prior to discharge from the hospital.The cause of the air embolism could not be determined but the heartlight sheath cannot be excluded.

Brand Name
HEARTLIGHT
Common Device Name
HEARTLIGHT DEFLECTABLE SHEATH
Manufacturer (Section D)
CARDIOFOCUS
500 nickerson rd.
suite 500-200
marlboro MA 01752
MDR Report Key8897345
Report Number1225698-2019-00025
Device Sequence Number10867547
Product Code DRA
UDI-Device Identifier00868976000147
UDI-Public00868976000147
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model Number18-3356
Device Catalogue Number18-3356
Device Lot NumberQ1388071
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2019
Initial Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR